Advertisement

Partial symmetry and existence of least energy solutions to some nonlinear elliptic equations on Riemannian models

  • Elvise BerchioEmail author
  • Alberto Ferrero
  • Maria Vallarino
Article
  • 125 Downloads

Abstract

We consider least energy solutions to the nonlinear equation \({-\Delta_g u=f(r,u)}\) posed on a class of Riemannian models (M,g) of dimension \({n \geq 2}\) which include the classical hyperbolic space \({\mathbb{H}^{n}}\) as well as manifolds with unbounded sectional geometry. Partial symmetry and existence of least energy solutions is proved for quite general nonlinearities f(r, u), where r denotes the geodesic distance from the pole of M.

Mathematics Subject Classification

Primary 35J20 Secondary 35B06 58J05 

Keywords

Riemannian models Least energy solutions Partial symmetry 

References

  1. 1.
    Almeida L., Damascelli L., Ge Y.: A few symmetry results for nonlinear elliptic PDE on noncompact manifolds. Ann. Inst. H. Poincaré Anal. Non Linéaire. 19(3), 313–342 (2002)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Almeida L., Ge Y., Orlandi G.: Some connections between symmetry results for semilinear PDE in real and hyperbolic spaces. J. Math. Anal. Appl. 311(2), 626–634 (2005)zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Aubin, T.: Nonlinear analysis on manifolds. Monge-Ampère equations. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 252. Springer, New York (1982)Google Scholar
  4. 4.
    Bandle C., Kabeya Y.: On the positive, “radial” solutions of a semilinear elliptic equation in \({\mathbb{H}^{n}}\). Adv. Nonlinear Anal. 1, 1–25 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Banica V., Duyckaerts T.: Weighted Strichartz estimates for radial Schrödinger equation on noncompact manifolds. Dyn. Partial Differ. Equ. 4(4), 335–359 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Bartsch T., Weth T., Willem M.: Partial symmetry of least energy nodal solutions to some variational problems. J. Anal. Math. 96, 1–18 (2005)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Bérard Bergery, L.: Sur de nouvelles variétés riemanniennes d’Einstein. Publications de l’Institut E. Cartan n. 4 (Nancy), pp. 1–60 (1982)Google Scholar
  8. 8.
    Berchio E., Ferrero A., Grillo G.: Stability and qualitative properties of radial solutions of the Lane-Emden-Fowler equation on Riemannian models. J. Math. Pures Appl. 102, 1–35 (2014)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Bhakta M., Sandeep K.: Poincaré–Sobolev equations in the hyperbolic space. Calc. Var. Partial Differ. Equ. 44, 247–269 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Bonforte M., Gazzola F., Grillo G., Vazquez J.L.: Classification of radial solutions to the Emden-Fowler equation on the hyperbolic space. Calc. Var. Partial Differ. Equ. 46(1-2), 375–401 (2013)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Brézis H., Kato T.: Remarks on the Schrd̈inger operator with singular complex potentials. J. Math. Pures Appl. 58(2), 137–151 (1979)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Castorina D., Fabbri I., Mancini G., Sandeep K.: Hardy–Sobolev extremals, hyperbolic symmetry and scalar curvature equations. J. Differ. Equ. 246, 1187–1206 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Castorina, D., Sanchon, M.: Regularity of stable solutions to semilinear elliptic equations on Riemannian models. arXiv:1312.5866
  14. 14.
    Christianson H., Marzuola J.: Existence and stability of solitons for the nonlinear Schrödinger equation on hyperbolic space. Nonlinearity 23(1), 89–106 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    Christianson H., Marzuola J., Metcalfe J., Taylor M.: Nonlinear bound states on weakly homogeneous spaces. Commun. Partial Differ. Equ. 39(1), 34–97 (2014)zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Costa D.: An Invitation to Variational Methods in Differential Equations. Birkhäuser, Boston (2007)zbMATHCrossRefGoogle Scholar
  17. 17.
    do Carmo M.P.: Riemannian Geometry. Mathematics: Theory and Applications. Birkhäuser, Boston (1992)CrossRefGoogle Scholar
  18. 18.
    Gidas B., Ni W.N., Nirenberg L.: Symmetry of positive solutions of nonlinear elliptic equations in R n. Mathematical analysis and applications. Adv. Math. Suppl. Stud. 7, 369–402 (1981)MathSciNetGoogle Scholar
  19. 19.
    Ganguly D., Sandeep K.: Sign changing solutions of the Brezis–Nirenberg problem in the hyperbolic space. Calc. Var. Partial Differ. Equ. 50(1–2), 69–91 (2014)zbMATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Ganguly, D., Sandeep, K.: Nondegeneracy of positive solutions of semilinear elliptic problems in the hyperbolic space. Commun. Contemp. Math. (2014, to appear)Google Scholar
  21. 21.
    Gilbarg, D., Trudinger, N.: Elliptic partial differential equations of second order. Grundlehren der Mathematischen Wissenschaften, vol. 224. Springer, Berlin (1977)Google Scholar
  22. 22.
    Girao P.M., Weth T.: The shape of extremal functions for Poincaré–Sobolev-type inequalities in a ball. J. Funct. Anal. 237, 194–223 (2006)zbMATHMathSciNetCrossRefGoogle Scholar
  23. 23.
    He H., Wang W.: Existence and asymptotic behavior of solutions for Hénon equations in hyperbolic spaces. Electron. J. Differ. Equ. 208, 13 (2013)Google Scholar
  24. 24.
    Mancini G., Sandeep K.: On a semilinear equation in \({\mathbb{H}^{n}}\). Ann. Scuola Norm. Sup. Pisa Cl. Sci. 5, 635–671 (2008)MathSciNetGoogle Scholar
  25. 25.
    Marzuola, J., Taylor, M.: Higher dimensional vortex standing waves for nonlinear Schrödinger equations. arXiv:1310.1026
  26. 26.
    Opic, B., Kufner, A.: Hardy-type Inequalities. Pitman Research Notes in Mathematics Series. Longman (1990)Google Scholar
  27. 27.
    Pacella F.: Symmetry results for solutions of semilinear elliptic equations with convex nonlinearities. J. Funct. Anal. 192(1), 271–282 (2002)zbMATHMathSciNetCrossRefGoogle Scholar
  28. 28.
    Pacella F., Weth T.: Symmetry of solutions to semilinear elliptic equations via Morse index. Proc. Am. Math. Soc. 135(6), 1753–1762 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  29. 29.
    Petersen, P. : Riemannian geometry. Graduate Texts in Mathematics, vol. 171. Springer, New York, p. xvi (1998)Google Scholar
  30. 30.
    Punzo F.: Liouville theorems for fully nonlinear elliptic equations on spherically symmetric Riemannian manifolds. NoDEA Nonlinear Differ. Equ. Appl. 20(3), 1295–1315 (2013)zbMATHMathSciNetCrossRefGoogle Scholar
  31. 31.
    Smets D., Willem M.: Partial symmetry and asymptotic behavior for some elliptic variational problems. Calc. Var. Partial Differ. Equ. 18, 37–75 (2003)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Szulkin, A., Weth, T.: The Method of Nehari Manifold. Handbook of Nonconvex Analysis and Applications. Int. Press, Somerville, pp. 597–632 (2010)Google Scholar
  33. 33.
    Weth T.: Symmetry of solutions to variational problems for nonlinear elliptic equations via reflection methods. Jahresber. Deutsch. Math.-Ver. 112, 119–158 (2010)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  • Elvise Berchio
    • 1
    Email author
  • Alberto Ferrero
    • 2
  • Maria Vallarino
    • 1
  1. 1.Dipartimento di Scienze MatematichePolitecnico di TorinoTurinItaly
  2. 2.Dipartimento di Scienze e Innovazione TecnologicaUniversità del Piemonte Orientale “Amedeo Avogadro”AlessandriaItaly

Personalised recommendations